Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can cyber knife be used to eradicate staphylococcus aureus?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Wed, 13 Aug 2014 in Bones, Muscles and Joints
Question: I have tried iv antibiotics and it still persists (biofilm?). I cannot have an operation...hip replacement too tight...surgeon said I would never walk again. Can I use the cyber knife to attack infection...staph aureus ( not mersa...).
doctor
Answered by Dr. Grzegorz Stanko 3 hours later
Brief Answer:
Detailed below.

Detailed Answer:
Hello!

Thank you for the query.

No, cyber knife can not be used to eradicate the infection. This method is used for precise tumors destruction, does not work against bacteria.
The main problem with infected areas is that antibiotics sometimes have a problem to reach them. Especially if there is a pus in the infected area. Pus contains dead white blood cells and bacteria. There is no blood vessels inside so no antibiotic can reach them.
The best way is to surgically open infected part, clean it and drain. After such procedure, antibiotics can be used.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 21 minutes later
I have an open would...right I pack with a narrow pice of sterile gauze. I took daptomyacin for 40 days and the amount of exude has decreased. The culture after 35 days showed a "rare growth"...what does that mean? There was only small amount and it took 5 days to appear. The exude is light watery brown.
doctor
Answered by Dr. Grzegorz Stanko 6 minutes later
Brief Answer:
.

Detailed Answer:
Maybe the opening isnt wide enough. It is very important for such infected wound healing to have it open wide so the fluids and pus can freely come out. Instead of packing a gauze, you should try Octeniline solution or special bandages with silver like TenderWet. Generally you should be guided by a surgeon how to do that as it is not easy.
Rare growth means that there is not much bacteria in the collected material.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 1 hour later
Will it stop draining after it is healed? What is light brown fluid...blood also comes out of wound
doctor
Answered by Dr. Grzegorz Stanko 33 minutes later
Brief Answer:
.

Detailed Answer:
Yes, healed and clear wound should stop draining. Light brow fluid contains tissues fluid mixed with dead white blood cells, bacteria and other blood parts. Blood itself can be also present. This is how the wound clears up.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Procedures
Medical Topics

Recent questions on  Hip replacement

doctor1 MD

I have been dealing with arthritis since I was 25. I am now 65. I have had one hip replacement. I have it in my hands,feet,hips,lower back and now my shoulders. I am in a great deal of pain. My doctor only prescribes extended relief Tylenol. I keep telling him I need something stronger because Tylenol doesn t even touch the pain I am in. I use to walk a lot now my feet hurt so bad I have given it up. Plus I rode my bike too but now find it hurts my back too. Any suggestions on pain medications?

doctor1 MD

Hi I have been running like crazy taking care of my husband who just got a hip replacement on May 27. I ve had bouts of constipation. I take magnesium 400 mg. grape seed 200 mg. fish oil (frozen to avoid repeating) & I take Kiefer several times a week that I make. We also only drink raw milk. When I take the fish oil at time I do get loose stools but not that bad. I m on Percocet for knee pain but only a few a week. Over the last week I ve noticed a little mucously/blood in my stool. It ranges from red to a little darker. I know Keifer can cause a cleansing effect & even get rid of parasites but again I only take it a few times a week. I ve been tired but then I ve been doing too much taking care of my husband. I ve done stool cultures that I sent in which were ok but never had a colonoscopy. I did have a Sigmoidoscopy about 20 years ago.

doctor1 MD

i have been on tramadol for 7 years now, after a hip replacement. i stoped taking it 2 weeks ago, as i think i am addictive to it and really don t have any pains. however i am feeling very lightheaded, most of the day, very tired and unable to function as well as i usually do. i am 84 and usually function much better than this. everything is an effort what to do? and how long will it take to recover?

doctor1 MD

my husband has serious leg pain. It's down the front of his legs when he coughs, and along the side of the thigh much of the day. He had a hip replaced and never has been free of pain when walking. He rides the stationary bike daily, but won't do...

doctor1 MD

My 85 year old father underwent a minimally invasive posterior lateral hip replacement 15 days ago and has done well . Last night he was up 4 times urinating and found it difficult a few times makiing it to toilet without wetting pants. He does...

doctor1 MD

My wife suffered a severe broken hip 12 months ago and has a plate inserted. The plate has now moved and surgery is planned to remove the plate. The medical team thought there was insufficient bone strength for my wife to weight bear, so she has...

doctor1 MD

My mother had hip replacement surgery on Friday and now her epigloptis does not work correctly with each swallow. Sometimes she coughs, usually after drinking water, and the barium swallow shows the pigloptis moves sometimes and sometimes it doesn t.She has a small throat and has had it stretched once so she can swallow pills. A childs instrument had to be used to streatch her throat.Since this started after surgery could the tube that was put down her throat had caused this? Will this go away on its own or will it require medication or surgery?Thank you